Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
129 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can proton pump inhibitors aggravate or cause gastritis?

Can proton pump inhibitors aggravate or cause gastritis? I had no pain until I was prescribed a ppi for reflux. Six weeks off the PPI my pain is greatly diminished. But flares up if I go off the low acid diet in the least . What alternative acid reducers can be helpful for antral gastritis?.
Thu, 30 Jul 2015
Report Abuse
Internal Medicine Specialist 's  Response
Dear- thanks for using our system. Proton pump inhibitors does not cause or aggravate gastritis but will decrease the acid production and improve it. However, long term use of it can produce achloridia, or excessive decrease of acid in the stomach. You can use Histamine blockers as cimetidine,ranitidine or famotidine . It is important to avoid alcohol,spicy food and irritants as aspirin.
I hope that my advise has been helpful
Dr,Sara
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Can proton pump inhibitors aggravate or cause gastritis?

Dear- thanks for using our system. Proton pump inhibitors does not cause or aggravate gastritis but will decrease the acid production and improve it. However, long term use of it can produce achloridia, or excessive decrease of acid in the stomach. You can use Histamine blockers as cimetidine,ranitidine or famotidine . It is important to avoid alcohol,spicy food and irritants as aspirin. I hope that my advise has been helpful Dr,Sara